MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; EXTREMITIES, IMPLANTS

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; EXTREMITIES, IMPLANTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: item# 180553; lot# 267980; comp lk scr 3.5hex 4.75x30 st; item# 110032430; lot# 64143177; comp aug mini bsplt w tpr lg; item# 110030776; lot# 11024230; cr 40mm glenosphere std cocr.Foreign: event occurred in (b)(6).The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-01532, 0001825034-2021-01533.Product not returned.
 
Event or Problem Description
It was reported that the patient was revised due to broken screws that were holding the glenoid baseplate onto the bone which loosened the component.Attempts have been made and additional information on the reported event is unavailable.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of radiographs and visual examination of photographs.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to surgical use error as 4 screws should be used per the surgical procedure.A contributing factor was noted to be patient anatomy as it was stated only 2 peripheral screws were used due to glenoid anatomy excessively eroded and not enough bone for screw fixation anteriorly and posteriorly.Visual examination of the provided pictures could identify broken screws.Radiographs identified the following: fracture of the threaded screws from the glenosphere and base plate with displacement of the glenosphere and base plate superior to the glenoid.The glenosphere remains aligned with the humeral tray.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP RVS CNTRL 6.5X25MM ST/RST
Common Device Name
EXTREMITIES, IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11848685
Report Number0001825034-2021-01531
Device Sequence Number14258861
Product Code KWS
UDI-Device Identifier00880304677074
UDI-Public(01)00880304677074(17)290514(10)050670
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number115395
Device Lot Number050670
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight80